Confused: Now a days suffering from heavy periods... - Thyroid UK

Thyroid UK

111,201 members129,259 posts

Confused

Fauzia123
Fauzia123

Now a days suffering from heavy periods.feeling so weakness after so much bleeding.is it due to thyroid problem.

My last TSH was 5 .i am tkng 100mg thyroxin

Plz gv me tips to reduce periods flow

30 Replies
oldestnewest

Your TSH Is still high. Was it 5.00 or.50 ? If 5.00 then yes, too high.

Are you taking any other medication at the same time?

Do you take your Levothyroxine on it's own with water only and an hour before breakfast?

Make sure you drink extra water especially during your periods and lots of highly nutritious food.

I'm afraid I don't know how you reduce petiods flow. Can only advise you get extra rest as well as extra liquids.

I was bleeding heavily for 7 days every two weeks during the Menopause but that was when I was 51 to 53 years old Not sure how old you are.

You could ask your doctor to do blood tests to see if you are anaemic because of such heavy loss.

Sorry I can't be much help but hope this helps a little.

Mary i am 48 years old

Do you also take any other tablets or medicines with your Levothyroxine?

Doctr gave me praz0.25 with inderal

When do you take these other medications.

Do you take your Levothyroxine on it's own?

Do you take the other medications at least 2 hours away from Levothyroxine?

ps

I forgot to mention, Fauzia, I also have a fibroid that I didn't know about at the time. It's outside the womb (above) so didn't show on pelvic Ultrasound scan of womb. Seven years after Menopause I had an Internal (Transvaginal ) Ultrasound scan which revealed it.

You could consider asking your doctor to send you to a Gynaecologist and ask them for the scan ?

Is there a Women's clinic in your area of your country that you can attend and ask about help with heavy bleeding?

xx

Have you had your iron and ferritin tested? Low iron can cause heavy bleeding.

MaisieGray
MaisieGray in reply to greygoose

greygoose It is well known of course, that heavy bleeding can cause low iron /anaemia, but I've never come across low iron being a cause of heavy bleeding. Can you say more about that as it seems counter-intuitive?

greygoose
greygoose in reply to MaisieGray

Sorry, I can't remember where I read that. :(

MaisieGray
MaisieGray in reply to greygoose

Not to worry, I might come across it somewhere 🙂

humanbean
humanbean in reply to MaisieGray

I don't have any evidence other than personal experience. When I was low in iron I would have heavier periods than when I had recently taken iron supplements for a couple of months. My periods would also be more painful when my iron was low.

And of course, heavy periods caused more iron loss. So it was a vicious cycle.

MaisieGray
MaisieGray in reply to humanbean

That's interesting humanbean, thanks for adding your experience. My interest is really piqued now, and I'd love to know the facts behind it but a quick search so far hasn't led me to anything.

Fauzia123
Fauzia123 in reply to humanbean

Humanbean it means i have to start iron supplement

Hi greygoose

What's the time distances needed to take these other meds?

Not sure I understand your question. Do you mean the " praz0.25 with inderal" that the OP mentions? I don't know what that is. But it should be at least two hours, as you said.

Yes & thanks.

You can ask your doctor for a scan to see whether you have fibroids. Or have the coil put in - the Mirena one is the one my GP has recommended.

How old are you?In my 40s my periods became very heavy.I became very anaemic.Fibroids & untreated hypothyroidism all made it worse.You need to check if you are under-medicated.How long is it since your last blood tests?

Good iron supplementation & adequate thyroid replacement are needed.

Mild iron tonics will not bring the anaemia under control.I used ferrous fumerate (with vitamin C to help absorbtion).

Fauzia123
Fauzia123 in reply to Naomi8

Thnx

Absolutely right to have an iron panel done asap. I had the same experience. The other thing to try (to reduce cramps) is to apply magnesium gel over the lower abdomen and lower back. Try reading some Marilyn Glenville books on PMS and menstruation. Reducing prostaglandins through diet may prove helpful. Estrogen dominance is often a problem.

When I was in my early 40s, I began having very heavy periods and saw large clots. In addition, I noticed I was starting to grow a mustache and some whiskers on my chin. Finally my pubic hair started to grow wild, going several inches down my thighs and so thick that I had to use hair clippers to trim to get rid of the illusion I had a cod piece tucked into my panties. When I went to the OB/GYN, she sent me for blood tests, reported that my estrogen level was too low and put me on Hormone Replacement Therapy (Prem-Pro, a combination of Premarin estrogen and Provera progesterone). I took the pills continuously which eliminated periods altogether (fine by me!) and gradually the hair problems abated. These days they call this "estrogen dominance" but in my case I think that testosterone was dominant.

vocalEK
vocalEK in reply to vocalEK

I was in my mid 50s when the Women's Health Initiative reports came out claiming that Hormone Replacement Therapy (HRT) did nothing to prevent cardiovascular problems but increased the odds of breast cancer. Panic! Panic! Doctors all over the world began refusing to continue prescribing HRT. Yes, the number of cases of breast cancer double (relative risk), but the absolute risk went from 8 cases per 10,000 to 16 per 10,000 (00.08% to 0.16%). As one female OB/GYN put it, "Two times practically nothing, is still practically nothing."

My panicked doctor made me very ill when he denied me HRT. I began having horrendous hot flashes, waking me up with my heart pounding and my self and bedding soaked in sweat. My LDL soared, while my HDL went down. The sleep disturbances left me fatigued and dangerously inattentive. And I worried about bone health with estrogen gone.

The doctor's solutions included Ambien for sleep, a statin drug to lower cholesterol, and a biphospinate to prevent osteoporosis. These caused short-term memory loss, muscle pain, and GERD. Discontinuing these and going back on HRT restored my health.

NWA6
NWA6 in reply to vocalEK

😂 Your descriptive writing made me chortle.

Fauzia123
Fauzia123 in reply to NWA6

Why????

Fauzia123
Fauzia123 in reply to NWA6

Paula6 whats wrong?guide me

NWA6
NWA6 in reply to Fauzia123

You realise I’m replying to vocalEK?

Other posters have given you good advice. I’d only add that you probably need to increase your Medication. Heavy periods were a given for me when under medicated. That was resolved once on the correct dose. You need FT4/3 tests to see how much medication you need.

Why?

Sorry what are you asking?

Fauzia123
Fauzia123 in reply to NWA6

You said my descriptive writing made u chortle.why

NWA6
NWA6 in reply to Fauzia123

No. My reply was to VicalEk. If I was replying to you I’d have hit the button on your message. I didn’t, I hit the reply button to Vocaluk’s reply. I hope that makes more sense?

Fauzia123
Fauzia123 in reply to NWA6

Ok no problem.😊

You may also like...